Asymptotic behaviour of the minima to a class of optimization problems for differential inclusions

  • Z. Denkowski
  • V. Staicu
Contributed Papers


Denoting byS k k ) the set of solutions of the Cauchy problem\(\dot x \in F_k (t,x),x(0) = \xi _k \), forkN∪{∞}, we prove that, under appropriate assumptions, the sequence {S k k )} k ∈ N converges toS(∈) in the Kuratowski sense as well as in the Mosco sense. This result together with some facts from Γ-convergence theory are used to prove a result concerning the existence and the asymptotic behavior of the minima to the optimization problem
$$\min \int_0^T {[g_k (t,x(t)) + h_k (t,\dot x(t))]} dt + \psi _k (\xi ),x \in S_k (\xi ),\xi \in K$$
withK a compact subset ofR n .

Key Words

Optimization problems functionals of Bolza type differential inclusions Γ-convergence Kuratowski convergence Mosco convergence 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Buttazzo, G., andDal Maso, G.,Γ-Convergence and Optimal Control Problems, Journal of Optimization Theory and Applications, Vol. 38, pp. 385–407, 1982.Google Scholar
  2. 2.
    De Giorgi, E., andFranzoni, T.,Su un Tipo di Convergenza Variazionale, Atti dell'Accademia Nazionale dei Lincei, Rendiconti della Classe di Scienze Fisiche, Matematiche e Naturali, Vol. 58, pp. 842–850, 1975.Google Scholar
  3. 3.
    Piccinini, L. C.,G-Convergence for Ordinary Differential Equations with Peano Phenomenon, Rendiconti del Seminario Matematico dell'Università di Padova, Vol. 58, pp. 65–86, 1977.Google Scholar
  4. 4.
    Piccinini, L. C.,Linearity and Nonlinearity in the theory of G-Convergence, Recent Advances in Differential Equations, Edited by R. Conti, Academic Press Inc., New York, New York, pp. 337–372, 1981.Google Scholar
  5. 5.
    Colombo, R. M., Fryszkowski, A., Rzeżuchowski, T., andStaicu, V.,Continuous Selection of Solution Sets of Lipschitzian Differential Inclusions, Funkcialaj Ekvacioj, Vol. 34, pp. 321–331, 1991.Google Scholar
  6. 6.
    Naselli-Ricceri, O., andRicceri, B.,Differential Inclusions Depending on a Parameter, Bulletin of the Polish Academy of Science, Vol. 37, pp. 665–671, 1989.Google Scholar
  7. 7.
    Stassinopoulos, G. I., andVinter, R. B.,Continuous Dependence of Solutions of a Differential Inclusion on the Right-Hand Side with Applications to Stability of Optimal Control Problems, SIAM Journal on Control and Optimization, Vol. 17, pp. 432–449, 1979.Google Scholar
  8. 8.
    Brezis, H.,Analyse Fonctionelle, Théorie et Applications, Masson, Paris, France, 1987.Google Scholar
  9. 9.
    Dal Maso, G.,An Introduction to Γ-Convergence, SISSA, Trieste, Italy, 1992.Google Scholar
  10. 10.
    Kuratowski, K.,Topologie, Polish Scientific Publishers, Warszawa, Poland, 1958.Google Scholar
  11. 11.
    Denkowski, Z.,The Convergence of Generalized Sequences of Sets and Functions in Locally Convex Spaces, Parts 1 and 2, Universitatis Iagellonicae Acta Mathematica, Vol. 22, pp. 59–72, 1981 and Vol. 22, pp., 73–83, 1981.Google Scholar
  12. 12.
    Denkowski, Z.,On Mosco-Type Characterization of K-Convergence and Lower Semicontinuity of Integral Functionals, Universitatis Jagellonicae Acta Mathematica, Vol. 24, pp. 189–201, 1984.Google Scholar
  13. 13.
    Himmelberg, C. J., andVan Vleck, F. S.,Lipschitzian Generalized Differential Relations, Rendinconti del Seminario Matematico dell'Università di Padova, Vol. 42, pp. 159–169, 1972.Google Scholar
  14. 14.
    Filippov, A. F.,Classical Solutions of Differential Equations with Multivalued Right-Hand Side, SIAM Journal on Control and Optimization, Vol. 5, pp. 609–621, 1967.Google Scholar
  15. 15.
    Cellina, A., andOrnelas, A.,Convexity and Closure of the Solution Set to Differential Inclusions, Bollettino della Unione Matematica Italiana, Vol. 4B, pp. 255–263, 1990.Google Scholar
  16. 16.
    Aubin, J. P., andCellina, A.,Differential Inclusions, Springer-Verlag, Berlin, Germany, 1984.Google Scholar

Copyright information

© Plenum Publishing Corporation 1994

Authors and Affiliations

  • Z. Denkowski
    • 1
  • V. Staicu
    • 2
  1. 1.Institute for Information SciencesJagellonian UniversityKrakowPoland
  2. 2.Mathematics SectionInternational Centre for Theoretical PhysicsTriesteItaly

Personalised recommendations